Hail, Cheyenne
- When
- August 22, 12:24 PM MST
- Where
- Cheyenne County, 13 mi NW of St Francis
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -101.967
15 hail, 1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 22, 1:43 AM MST, 10 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 243 AM MDT MON AUG 22 2005 .DISCUSSION...FORECAST CHALLENGE IS THE POSSIBILITY OF PRECIPITATION THROUGH MID WEEK ALONG WITH THE ASSOCIATED CLOUD COVER AND ITS EFFECT ON TEMPERATURES. THERE IS A WEAK LOW PRESSURE CIRCULATION OVER THE CENTRAL HIGH PLAINS REGION WITH A STATIONARY FRONT ACROSS NEBRASKA AND AN UPPER RIDGE OVER THE WESTERN U.S. THIS IS PRODUCING A WEAK UPSLOPE FLOW THROUGH 700MB ALONG WITH PLENTY OF MOISTURE MAINLY IN THE EASTERN SECTIONS OF THE TRI-STATE AREA. THERE IS ENOUGH LIFT BEING GENERATED TO PRODUCE A FEW SHOWERS EARLY THIS MORNING. TEMPERATURES ARE EXPECTED TO VARY ONLY SLIGHTLY THROUGH THE MIDDLE OF THE WEEK AS CLOUD COVER REMAINS MOSTLY INTACT BEFORE A WEAK UPPER SHORT WAVE TROUGH AHEAD OF THE MAIN UPPER TROUGH DIGGING INTO THE WESTERN U.S. SWEEPS THROUGH THE REGION BY LATE WEDNESDAY. TEMPERATURES WILL BEGIN WARMING WEDNESDAY AND THROUGH THE END OF THE WEEK AS THE LOW LEVEL FLOW TURNS MORE SOUTHERLY AHEAD OF THE NEXT FRONT HINTED AT LATE IN THE WEEK OR THE BEGINNING OF THE WEEKEND. WITH THE UNCERTAINTY IN THE EXTENDED PERIODS...HAVE CHANGED VERY LITTLE PAST MID WEEK. HAVE KEPT IN A CHANCE OF PRECIPITATION WITH A FEW THUNDERSTORMS AND AREAS OF MORNING FOG TODAY THROUGH WEDNESDAY WITH A DECREASE IN CLOUD COVER AND POPS AFTER MID WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON AUG 22 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231145- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON AUG 22 2005 /1145 AM CDT MON AUG 22 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ALONG AND WEST OF LINE FROM YUMA COLORADO TO GOVE KANSAS. A COLD FRONT WAS MOVING THROUGH THAT AREA THIS MORNING...AND PARTLY CLOUDY SKIES AHEAD OF THE FRONT WILL ALLOW THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH COLORADO WILL CONTRIBUTE SOME INCREASE IN WIND SHEAR...HOWEVER NOT ENOUGH FOR WIDESPREAD SEVERE STORMS. NONETHELESS...A FEW STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY WINDS. THE STORMS WILL BEGIN TO MERGE INTO A CLUSTER OR TWO THIS EVENING BEFORE MOVING SOUTH OF THE AREA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE WORK WEEK AS MOISTURE REMAINS ACROSS THE CENTRAL HIGH PLAINS AND ADDITIONAL ENERGY MOVES EAST OF THE ROCKIES AHEAD OF AND ALONG WITH AN UPPER LOW THAT DROPS INTO THE NORTHWEST U.S. AND TRACKS ALONG THE NORTHERN PLAINS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEST OF YUMA TO GOVE LINE. LOCKHART/JDK
The Goodland radar (KGLD), 64 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
15 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Quarter sized hail was falling for twenty minutes.
Accompanied by very heavy rainfall.
1.5 inches of rain also fell in 30 minutes.
Nickel sized hail covered the highway. Hail broke some windows in Winona abd a tree limb was downed.
4 to 6 inch diameter limbs broken
Hail covered highway 25 for a 2-mile swath.
Combination of hail and wind broke windows on north side of house. time estimated based on nearby reports.
Hail fell for 10-15 minutes. 1.30" of rain was also reported which produced heavy runoff.
Minor flooding reported on numerous county roads and on highway 25 at Zest Rd or about 3 miles south and 2 miles west of Page City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465147, 5465148, 5465149, 5465150, 5465151, 5465152, 5465153, 5465154, 5465155, 5465156, 5465157, 5465163, 5465158, 5465159, 5465160, 5465161, 5465162.